Results 1 to 4 of 4
Like Tree2Likes
Need help please. Long term use of Xanax low dose trying to stop.
  1. #1
    jwilt2008 is offline New Member
    Join Date
    Apr 2016
    Posts
    1

    Default Need help please. Long term use of Xanax low dose trying to stop.

    Hello

    I have a few questions about tapering off of xanax. I have been taking 0.25 once a day for almost 5 years and some days i would take two 0.25. I normally take just 1 0.25 around noon everyday. I started last week trying to take just half of a 0.25 and i seem to do go for the first day and then the next take i feel like i need to take the full 0.25. I know its a low dose but i have been on it for a decent amount of time. I was wondering if it is alright if i try to just take half of the 0.25 daily?

  2. #2
    Ricky71 is offline Advanced Member
    Join Date
    Oct 2015
    Location
    Florida
    Posts
    1,788

    Default

    Quote Originally Posted by jwilt2008 View Post
    Hello

    I have a few questions about tapering off of xanax. I have been taking 0.25 once a day for almost 5 years and some days i would take two 0.25. I normally take just 1 0.25 around noon everyday. I started last week trying to take just half of a 0.25 and i seem to do go for the first day and then the next take i feel like i need to take the full 0.25. I know its a low dose but i have been on it for a decent amount of time. I was wondering if it is alright if i try to just take half of the 0.25 daily?
    Hello jwilt, I would try reducing by no more than 10%. If you are only taking one 0.25 pill/day then in my opinion the easiest way to reduce that size of a pill is to use a fingernail file or similar and shave off approximately a tenth of the pill (10%). You are obviously estimating here when you file the pill down but I think it will be close enough. Stay on that dose for 5-7 days then shave 10% again off the new dose you have been taking, repeat this process every 5-7 days? There may be a better/easier way like water titration? You'll have to do an online search for water titration for xanax/benzodiazepines, I'm sure you'll find plenty of info and videos? Also you can do a search for the Ashton Manual, there is a lot of valuable information regarding all things benzodiazepines! Others may be by to give their opinion and suggestions. This is a slow process, it has to be done correctly to avoid serious problems! Do not rush it, slow and steady will win the race! Keep posting and updating! Good luck and take care... God bless us all!

  3. #3
    Anonymous Guest

    Default

    First off, I am with @Ricky71 - Get yourself a copy of the Ashton Manual. It's not very expensive, a very easy read even for avg joes and is literally the most "WOW I CAN DO THIS!!!" Book there is for benzo withdrawal.

    Read it front to back, make notes if you dont understand something and re-read and do this until you are so familiar, your Dr will ask you questions.

    That is the first step that will help you and its comprehensive and understandable approach really are a relief. Yes, benzo withdrawal has been described as "hellish" and other things, and yes, you can and may go through that. BUT, if you are knowledable, look here at all the threads, its the same advice more or less, just tailored to YOU, but its the same advice. A slow taper, based on the half-life of your particular benzo, and its your pace. You take your time, pause if its feeling like too much, but never go backwards, just pause at a dose if its too much and it will settle. And soon you'll drop more dosages.

    Exercise. Both for your body and mind - Ive been told these a million times, read them a million times here, and I have a feeling that they are good ideas. The masses who've done this already know their stuff. Some of the folks here have tried 2-3-4+ times before they did it. So there's hope, and there's here.

    Reduce your taper - 10% or less as said above. If possible, get your Doctor to move you to a longer half-life benzo with the same dosage. You mention you are taking Xanax, it's going to be out of your system in 5-8 hours. You'll wake up in the middle of the night in withdrawal, etc. Moving to Valium for example, with its super long half life, will give your body more time to heal, while the medication is there. You may not "feel the high" but its there, and it should reduce daily withdrawal episodes. This is just from my own experience and the Ashton Manual's suggestion. I went from .5mg Xanax in the AM to 1mg in PM, I woke up in withdrawal every night. And when I got home from work, I was a wreck until I took the evening dose.

    When I switched to Valium, ALL of that withdrawal went away. Then I started my taper. I do an AM and PM dose. So I alternate 10% drops every 2 weeks between each so I have about a month of AM gap and month of PM gap, but all the overlapping meds and half-life means its in my system, and layered up a bit, so I have some wiggle room so to speak. Meaning, I will not go into crazy WD in a day. That is huge as I was hiding how bad my WD was from everyone and couldn't handle it anymore. The switch to Valium was literally a HUGE change for me. It also happened shortly before I broke my leg, so once I was settled into the Valium, I was stuck at that dose for 5 months and my body had time to adjust. I re-started my taper and at this point I am now at 7mg V in AM and 17mg V in the PM, always 7am or 7pm. I am on pause again as my body is just starting to notice I am taking its favorite drug away. And I've had some minor side effects. The pause will let me adjust and I restart when I'm ready.



    BTW don't let the dose fool you. Someone on .25mg Xanax can get just as addicted as someone who took 10mg several times a day. The good news is, your dose is really very low and tapering will be much less crazy then if you had my dose for example. (3-5 years on Xanax and Klonopin).

    Also, I dont know if you get brand name Xanax or a generic, but I would highly suggest you make sure your generic is close to the dose it says it is or get brand name. I am not sure (someone correct me) but generics have an allowance of like 20-30% variation allowed. I have experienced this myself when refilling pills and suddenly they hit me like bricks, or I have crazy withdrawal way too fast because I was actually unknowingly taking less.

    Invest in a good scale if you are going to file, measure -every- pill before you file it and do the math for that pills weight to get to your dose. Dont expect them all to be the same because they won't be. I see enough variation just in dead weight in my generic Valium (active ingredients not included) that I have a chart I use that covers almost every variation of weight.

    Note the weight before and after. And when you file next, do the same. Be precise.

    And like is said over and over here, its a long journey, its not fun, but if you are educated, do it slow and steady and dont back slide, you will do it.

    Also make sure you add notes to your ICE on your phone - what you are taking currently (and history), and share that. If you get out into public and are feeling wierd or even feel like you might passout or come to in an ER, invest in a Road ID bracelet. I got one when my BP was through the roof, it has my name, blood type, emergency contacts, allergies and medications and conditions on it. I wear it when I am out exercising so if something happens, what's wrong is on my wrist.

    Also, keep coming here and sharing, even if its just rambling. Trust me, I ramble here. And I also read the rambles. The stories of those who have struggled, won, lost, all of it... it's knowledge, its power, and it gives you a really good idea of how far in happy and sad directions you can end up so you can be prepared.

    Hope this helps! Ive been working on my taper for 8 months give or take and have dropped 30 total percent from my daily intake so far. It seems silly but that is HUGE for me.

    You will do this. And all of us here have, are or will, so you are among peers.

    Cheers and much love from one guy living in this crazy addiction world trying to see that same light at the end of the tunnel you are.

  4. #4
    FiveYearsFromNow is offline Junior Member
    Join Date
    Oct 2016
    Posts
    47

    Default

    Wishing you the best!

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22